MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 18-19-20; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 18-19-20; OESOPHAGEAL BALLOON CATHETER
Model Number BD-410X-2055
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned to olympus for evaluation, as the device has been discarded by the user facility staff after the procedure.The cause of the reported event cannot be conclusively determined.The investigation in ongoing, and if new information becomes available later, this report will be supplemented accordingly.
 
Event or Problem Description
An olympus territory manager reported a complaint on behalf of the customer, stating that during an unspecified procedure, the customer had six balloons popped inside of patients.They have all been 18-20mm balloons and believed to all wire-guided.The balloons were completely retrieved from the patient.There was no patient harm reported.This is 2 of 6 reports: #1 of 6: (b)(6) | model bd-410x-2055 | lot #354263, #2 of 6: (b)(6) | model bd-410x-2055 | lot #345028, #3 of 6: (b)(6) | model bd-410x-2055 | lot # ¿unknown¿, #4 of 6: (b)(6) | model bd-410x-2055 | lot # ¿unknown¿, #5 of 6: (b)(6) | model bd-410x-2055 | lot # ¿unknown¿, #6 of 6: (b)(6) | model bd-410x-2055 | lot # ¿unknown¿.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation results, which stated that no physical evaluation was performed, as the subject device was discarded by the customer.As a result, definitive root cause cannot be determined.The legal manufacturer further stated that the likely cause of the reported phenomenon is due to the insertion through scrapping or gouging when passing through the endoscope.The dhr for the finished device was reviewed and no abnormalities in documentation or process were noted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct multiple fields.See corrections to: b1, b2, h1, and h6.

Brand Name
EZDILATE BALLOON DILATOR (WG) 18-19-20
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16005598
Report Number3003790304-2022-00341
Device Sequence Number6738228
Product Code KNQ
UDI-Device Identifier00821925033276
UDI-Public00821925033276
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-410X-2055
Device Lot Number345028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer03/15/2023
04/10/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date04/14/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown